Alert archive / Texas / Wind Advisories in 2007
Wind Advisory 5, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Oct 6, 2007, 4:57 AM CDT for Dallam County, Hartley County, Texas; Cimarron County, Oklahoma. It took effect at Oct 6, 2007, 5:31 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2007, 4:57 AM CDT (09:57 UTC)
- In effect from
- Oct 6, 2007, 5:31 AM CDT
- Expired
- Oct 6, 2007, 8:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 2238 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 060957 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 457 AM CDT SAT OCT 6 2007 ...STRONG WINDS EXPECTED THIS AFTERNOON ACROSS THE WESTERN OKLAHOMA PANHANDLE... .A SURFACE LOW PRESSURE SYSTEM OVER THE NEBRASKA PANHANDLE WITH A SURFACE TROUGH EXTENDING SOUTH ACROSS EASTERN COLORADO INTO EASTERN NEW MEXICO WILL DEEPEN TODAY. THIS WILL CAUSE THE SURFACE PRESSURE GRADIENT TO TIGHTEN AND ALLOW THE SOUTHERLY WINDS TO BECOME STRONG AND GUSTY THIS AFTERNOON. THE STRONGEST WINDS WILL BE IN THE NORTHWEST SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES...ESPECIALLY ACROSS THE WESTERN OKLAHOMA PANHANDLE. OKZ001-061800- /O.NEW.KAMA.WI.Y.0005.071006T1700Z-071007T0100Z/ CIMARRON- INCLUDING THE CITIES OF...BOISE CITY...KEYES 457 AM CDT SAT OCT 6 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY FOR THE WESTERN OKLAHOMA PANHANDLE...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON INTO THE 25 TO 35 MPH RANGE WITH GUSTS TO 40 AND 45 MPH. THE STRONG WINDS WILL AFFECT THE WESTERN OKLAHOMA PANHANDLE THROUGH THIS EVENING. THE WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCHNEIDER
2 follow-up statements
000 WWUS74 KAMA 061031 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 531 AM CDT SAT OCT 6 2007 ...STRONG WINDS EXPECTED THIS AFTERNOON ACROSS THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE... .A SURFACE LOW PRESSURE SYSTEM OVER THE NEBRASKA PANHANDLE WITH A SURFACE TROUGH EXTENDING SOUTH ACROSS EASTERN COLORADO INTO EASTERN NEW MEXICO WILL DEEPEN TODAY. THIS WILL CAUSE THE SURFACE PRESSURE GRADIENT TO TIGHTEN AND ALLOW THE SOUTHERLY WINDS TO BECOME STRONG AND GUSTY THIS AFTERNOON. THE STRONGEST WINDS WILL BE IN THE NORTHWEST SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. TXZ001-006-061845- /O.EXA.KAMA.WI.Y.0005.071006T1700Z-071007T0100Z/ DALLAM-HARTLEY- INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING 531 AM CDT SAT OCT 6 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY FOR THE NORTHWEST TEXAS PANHANDLE...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON INTO THE 25 TO 35 MPH RANGE WITH GUSTS TO 40 AND 45 MPH. THE STRONG WINDS WILL AFFECT THE NORTHWEST TEXAS PANHANDLE THROUGH THIS EVENING. THE WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ OKZ001-061845- /O.CON.KAMA.WI.Y.0005.071006T1700Z-071007T0100Z/ CIMARRON- INCLUDING THE CITIES OF...BOISE CITY...KEYES 531 AM CDT SAT OCT 6 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... HE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY FOR THE WESTERN OKLAHOMA PANHANDLE...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON INTO THE 25 TO 35 MPH RANGE WITH GUSTS TO 40 AND 45 MPH. THE STRONG WINDS WILL AFFECT THE WESTERN OKLAHOMA PANHANDLE THROUGH THIS EVENING. THE WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCHNEIDER
000 WWUS74 KAMA 061711 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1211 PM CDT SAT OCT 6 2007 ...STRONG WINDS EXPECTED THIS AFTERNOON ACROSS THE WESTERN OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE... .A SURFACE LOW PRESSURE SYSTEM OVER THE NEBRASKA PANHANDLE WITH A SURFACE TROUGH EXTENDING SOUTH ACROSS EASTERN COLORADO INTO EASTERN NEW MEXICO WILL DEEPEN TODAY. THIS WILL CAUSE THE SURFACE PRESSURE GRADIENT TO TIGHTEN AND ALLOW THE SOUTHERLY WINDS TO BECOME STRONG AND GUSTY THIS AFTERNOON. THE STRONGEST WINDS WILL BE IN THE NORTHWEST SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. OKZ001-TXZ001-006-070100- /O.CON.KAMA.WI.Y.0005.000000T0000Z-071007T0100Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 1211 PM CDT SAT OCT 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON INTO THE 25 TO 35 MPH RANGE WITH GUSTS TO 40 AND 45 MPH. THE STRONG WINDS WILL AFFECT THE NORTHWEST TEXAS PANHANDLE THROUGH THIS EVENING. THE WINDS ARE EXPECTED TO DIMINISH AROUND SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JJB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Oct 6, 2:30 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Oct 6, 2:30 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
230 AM CDT SAT OCT 6 2007
.DISCUSSION...
BIGGEST FORECAST CONCERNS ARE WIND TODAY AND CONVECTION CHANCES
SUNDAY AND SUNDAY NIGHT. REMOVED MENTION OF POPS TODAY AND
TONIGHT...CAP INHIBITED CONVECTION FRIDAY AFTERNOON AND EVENING AND
WILL BE A FACTOR ONCE AGAIN TODAY AND TONIGHT. THE NAM DID HORRIBLY
ON PRECIP FRIDAY AND FRIDAY NIGHT WHEREAS THE DRIER GFS PERFORMED
MUCH BETTER. BOTH THE NAM AND GFS ARE KEEPING THE PANHANDLES DRY
TODAY AND TONIGHT AND ARE LIKELY PICKING UP ON THE CAP AND ALSO THE
DRIER AIR COMING UP OUT OF NM. BETTER CHANCES FOR CONVECTION CLOSER
TO THE SURFACE TROUGH IN EASTERN NM SIMILAR TO YESTERDAY. GRADIENT
WINDS TODAY STRONGEST IN THE NORTHWEST SECTIONS AND NOT AS STRONG IN
THE SOUTHEAST SECTIONS. SPEEDS MAY APPROACH OR SLIGHTLY EXCEED WIND
ADVISORY CRITERIA MAINLY IN THE WESTERN OK PANHANDLE THIS
AFTERNOON...THUS DECIDED TO HOIST WIND ADVISORY FOR CIMARRON COUNTY
THIS AFTERNOON. WINDS SHOULD DIMINISH THIS EVENING AROUND SUNSET. WILL
STAY CLOSER TO WARMER GFS MOS GUIDANCE FOR MAX TEMP TODAY.
UNCERTAINITIES IN THE MODELS WITH REGARDS TO THE TIMING AND PATH OF
THE COLD FRONT AND UPPER TROUGH APPROACHING THE PANHANDLES ON SUNDAY.
DECIDED BEST TO JUST LEAVE POPS ALONE SUNDAY AND SUNDAY NIGHT AS
UPPER LEVEL DYNAMICS AND LIFT FROM THE FRONT WARRANTS AT LEAST SLIGHT
CHANCE POPS SUNDAY AND SUNDAY NIGHT. WILL LET LATER SHIFT ADJUST THE
POPS IF NECESSARY BASED ON THE PERFORMANCE OF THE LATER MODEL RUNS.
LITTLE TO NO CHANGES IN THE LATER PERIODS WITH REGARDS TO POPS AND
TEMPS. UPPER RIDGE FORECASTED TO BUILD OVER THE FORECAST AREA AND THE
SOUTHERN AND CENTRAL ROCKIES AFTER MONDAY...AND SURFACE TROUGH
FORECASTED TO DEVELOP AND DEEPEN ALONG THE LEE OF THE ROCKIES AND
ALSO THE CENTRAL PLAINS STATES AND WEST TEXAS. COULD PONTENTIALLY SEE
AN INCREASE FIRE DANGER THREAT SOMETIME THIS WEEK WITH THE DRY
CONDITIONS AND IF THE WINDS INCREASE IN STRENGTH.
SCHNEIDER
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 88 59 78 48 77 / 10 10 20 20 0
BEAVER OK 87 62 81 48 76 / 10 10 40 30 0
BOISE CITY OK 87 51 72 42 74 / 10 5 30 20 0
BORGER TX 92 65 86 50 79 / 10 10 30 20 0
BOYS RANCH TX 88 58 82 48 78 / 10 10 20 20 0
CANYON TX 86 58 81 48 77 / 10 10 20 20 0
CLARENDON TX 88 63 80 51 77 / 10 10 30 30 0
DALHART TX 87 54 75 43 79 / 10 5 30 10 0
GUYMON OK 89 62 79 48 78 / 10 10 40 30 0
HEREFORD TX 87 57 82 47 76 / 10 10 20 20 0
LIPSCOMB TX 89 65 82 51 76 / 10 10 40 30 0
PAMPA TX 90 64 83 49 79 / 10 10 30 30 0
SHAMROCK TX 89 66 84 54 79 / 10 10 30 30 0
WELLINGTON TX 87 65 84 56 79 / 10 10 30 30 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...WIND ADVISORY FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: CIMARRON.
&&
11/17Hazardous weather outlook, Oct 5, 9:53 PM CDT, 7 hours 4 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 953 PM CDT FRI OCT 5 2007 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 953 PM CDT FRI OCT 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... AT THIS TIME...NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS OVER MUCH OF THE AREA SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. A FEW STORMS COULD BE SEVERE... ESPECIALLY SUNDAY AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRAMAR
Nearby
Wind Advisories in Texas, 2007Wind Advisories in Oklahoma, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.